Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Jul 19, 2021, 4:15 PM CDT for Jackson County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2021, 4:15 PM CDT (21:15 UTC)
- Expired
- Jul 19, 2021, 5:00 PM CDT
- In force
- 45 min
- Issued by
- NWS New Orleans, LA
County Jackson County, MS
The radar
The Mobile radar (KMOB), 43 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1729 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
752 WWUS84 KLIX 192115 SPSLIX Special Weather Statement National Weather Service New Orleans LA 415 PM CDT Mon Jul 19 2021 MSZ082-192200- Jackson- 415 PM CDT Mon Jul 19 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN JACKSON COUNTY... At 415 PM CDT, a strong thunderstorm was located 9 miles northwest of Vancleave, or 16 miles northwest of Escatawpa, moving east at 30 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Escatawpa, Big Point, Hurley, Vancleave, Wade and Latimer. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3046 8885 3073 8884 3074 8841 3053 8840 TIME...MOT...LOC 2115Z 249DEG 28KT 3067 8873 $$ KLG
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Jul 19, 3:52 AM CDT, 12 hours 23 minutes earlier.
Area forecast discussion, Jul 19, 3:52 AM CDT, 12 hours 23 minutes before
AREA FORECAST DISCUSSION National Weather Service New Orleans LA 352 AM CDT Mon Jul 19 2021 .SHORT TERM (Today through Wednesday)... The seemingly never-ending wet period continues. The upper level pattern isn't particularly normal for the middle of the summer. A deep, slow moving trough extends from Vermont down to almost Louisiana. A frontal boundary associated with the trough may make it to I-20, but thats about it. Regardless, this trough over the general region means absolutely no inhibition to stop numerous showers and thunderstorms from developing. Looking at model PW's, they look to jump up from 2" yesterday to 2.3-2.4" today. That'll give those numerous storms today the potential to produce very heavy rainfall rates. With a similar environment last week, we saw hourly rainfall rates of 2-4" in an hour and isolated areas of 6+ inches. Expect that today. Where it falls will determine if flash flooding occurs. What makes this environment different from say this past weekend, is its not diurnally driven. Even though the sun sets, we'll probably still have waves of convection passing across the CWA tonight. It'll roll into Tuesday with a yet another day of near 100% coverage like today. The trough will finally start to slowly shift east on Wednesday. While appreciable changes locally will be hard to see, will probably start to see small drop in coverage and lower high-end rainfall totals for the day. MEFFER && .LONG TERM (Thursday through next Weekend)... Thursday and Friday still looks to be wet as PWs still hitting around to 2 inch mark, but the upper level trough that has been parked over the eastern part of the US should finally move as the ridge to our west in the central CONUS begins to build in. Saturday and Sunday we will have weak high pressure build in along with a little less moisture which should help cut down on the PoPs a bit. Unfortunately, the slightly drier pattern would mean our temperatures will likely get into the 90s with dew points around the 70s, which will bring heat indices into the 100s easily. The ridging over the central CONUS continues to amplify but still expecting diurnally driven thunderstorms through the whole period, just not to the extent that we have been stuck in for the past couple of weeks. BL && .AVIATION... VFR to MVFR conditions are expected the rest of this early morning with ceilings bouncing from clear to 2kft decks. Isolated showers with substantially increase in coverage Temporary drops into MVFR/IFR are possible for any terminal impacted by any showers and thunderstorms throughout the day. && .MARINE... High pressure is currently building in across the Gulf of Mexico from the east. That ridge is centered in the western Atlantic. It's far enough away that the local pressure gradient is fairly weak but strong enough to keep flow consistent. Expect mostly 5 to 10 knot winds with seas 2 feet or less. A boundary will approach from the north early this week but not make it to the coastal waters. As it dissipates, a new surface ridge will develop in the eastern Gulf and slowly track across the coastal waters. That will break down the local wind field and bring seas to not more than a light chop at best. MEFFER && .PRELIMINARY POINT TEMPS/POPS... MCB 87 71 84 71 / 100 90 90 40 BTR 89 73 86 73 / 100 90 100 50 ASD 89 74 86 74 / 90 90 100 60 MSY 90 78 87 77 / 90 90 90 70 GPT 88 74 86 75 / 80 90 90 70 PQL 88 74 86 75 / 80 80 90 70 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Jul 19, 3:07 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service New Orleans LA
307 PM CDT Mon Jul 19 2021
MSZ068-192045-
Wilkinson-
307 PM CDT Mon Jul 19 2021
...A STRONG THUNDERSTORM WILL AFFECT WILKINSON COUNTY...
At 306 PM CDT, a strong thunderstorm was located over Fort Adams, or
16 miles northeast of Simmesport, moving east at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Woodville and Fort Adams.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3125 9120 3100 9120 3100 9162 3104 9156
3107 9157 3113 9163 3117 9159 3122 9158
3124 9154 3122 9153 3122 9151 3125 9147
3130 9126
TIME...MOT...LOC 2006Z 271DEG 15KT 3110 9158
KLGSpecial weather statement, Jul 19, 3:09 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service New Orleans LA
309 PM CDT Mon Jul 19 2021
LAZ039-MSZ071-077-192045-
Washington-Walthall-Pearl River-
309 PM CDT Mon Jul 19 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WASHINGTON
PARISH...SOUTHEASTERN WALTHALL AND NORTHWESTERN PEARL RIVER
COUNTIES...
At 308 PM CDT, a strong thunderstorm was located near Varnado, or 7
miles southwest of Sandy Hook, moving east at 15 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Poplarville, Varnado and Angie.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3107 8984 3101 8984 3100 8983 3100 8954
3083 8955 3080 8984 3089 8993 3101 8997
3108 8988
TIME...MOT...LOC 2008Z 250DEG 15KT 3093 8985
KLGSpecial weather statement, Jul 19, 3:22 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service New Orleans LA
322 PM CDT Mon Jul 19 2021
MSZ081-192100-
Harrison-
322 PM CDT Mon Jul 19 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HARRISON COUNTY...
At 322 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles northwest of Lyman to near Long
Beach. Movement was east at 20 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Gulfport, Biloxi, Long Beach, St. Martin, D'iberville, Saucier,
Lyman, Latimer and Gulfport Airport.
This includes the following Interstates...
Interstate 10 in Mississippi between mile markers 24 and 47.
Interstate 110 in Mississippi near mile marker 1, and between mile
markers 3 and 4.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3038 8907 3036 8909 3030 8928 3043 8925
3051 8926 3062 8932 3068 8915 3067 8889
3043 8888 3043 8899 3042 8901 3042 8891
3041 8887 3039 8887
TIME...MOT...LOC 2022Z 251DEG 16KT 3054 8923 3040 8922
KLGSpecial weather statement, Jul 19, 3:38 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service New Orleans LA
338 PM CDT Mon Jul 19 2021
LAZ034-035-192130-
Pointe Coupee-West Feliciana-
338 PM CDT Mon Jul 19 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN WEST
FELICIANA AND SOUTHWESTERN POINTE COUPEE PARISHES...
At 338 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Bayou Current to 6 miles east of
Port Barre. Movement was east at 25 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
New Roads, Livonia, Fordoche, Morganza, Lottie and Batchelor.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3084 9180 3087 9150 3081 9145 3058 9145
3053 9150 3053 9174 3061 9176 3067 9173
3071 9173 3074 9176 3078 9176 3082 9181
TIME...MOT...LOC 2038Z 264DEG 20KT 3075 9181 3059 9186
KLGSpecial weather statement, Jul 19, 3:51 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service New Orleans LA
351 PM CDT Mon Jul 19 2021
MSZ081-082-192115-
Jackson-Harrison-
351 PM CDT Mon Jul 19 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HARRISON AND
NORTHWESTERN JACKSON COUNTIES...
At 351 PM CDT, a strong thunderstorm was located 8 miles northwest of
Latimer, or 11 miles north of Biloxi, moving east at 30 mph.
Wind gusts up to 40 to 50 mph are possible with this storm.
Locations impacted include...
Biloxi, Vancleave and Latimer.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3052 8873 3048 8900 3065 8907 3068 8900
3067 8890 3068 8889 3073 8889 3074 8887
3073 8865 3055 8865
TIME...MOT...LOC 2051Z 248DEG 25KT 3060 8894
KLGSpecial weather statement, Jul 19, 4:15 PM CDT, 0 minutes before
Special Weather Statement National Weather Service New Orleans LA 415 PM CDT Mon Jul 19 2021 MSZ082-192200- Jackson- 415 PM CDT Mon Jul 19 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN JACKSON COUNTY... At 415 PM CDT, a strong thunderstorm was located 9 miles northwest of Vancleave, or 16 miles northwest of Escatawpa, moving east at 30 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Escatawpa, Big Point, Hurley, Vancleave, Wade and Latimer. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3046 8885 3073 8884 3074 8841 3053 8840 TIME...MOT...LOC 2115Z 249DEG 28KT 3067 8873 KLG
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 6:16 AM CDT | River Flood Warning | LIX | Tangipahoa | 4 days |
| Jul 19, 9:48 AM CDT | River Flood Warning | LIX | Saint Tammany | 13 days |
| Jul 19, 12:39 PM CDT | Special Marine Warning | LIX | 40 min | |
| Jul 19, 2:11 PM CDT | Special Weather Statement | LIX | Tangipahoa | 34 min |
| Jul 19, 2:46 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 24 min |
| Jul 19, 3:38 PM CDT | Special Weather Statement | LIX | Pointe Coupee | 52 min |
| Jul 19, 1:49 PM CDT | Special Weather Statement | LIX | Amite | 41 min |
| Jul 19, 3:07 PM CDT | Special Weather Statement | LIX | Wilkinson | 38 min |
| Jul 19, 3:09 PM CDT | Special Weather Statement | LIX | Pearl River | 36 min |
| Jul 19, 3:22 PM CDT | Special Weather Statement | LIX | Harrison | 38 min |
| Jul 19, 3:51 PM CDT | Special Weather Statement | LIX | Jackson | 24 min |
| Jul 19, 4:30 PM CDT | Areal Flood Advisory | LIX | Jackson | 2 hr |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.